MAUDE Adverse Event Report: COVIDIEN 10FR X 55 ENTRIFLEX W/STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN 10FR X 55 ENTRIFLEX W/STYLET; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884721055E
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported the en fit tubing was blocked at the y connector.The health care provider attempted to unclog it, re-positioned it, and it was still blocked.The tube was replaced and there was no harm to the patient.
 
Additional Manufacturer Narrative
There were no samples or digital images received for evaluation therefore the reported condition could not be confirmed.According to the instructions for use feeding tubes should be flushed frequently to prevent clogging.Suggested flushing schedule: a) before and after each feeding.B) before and after administering medication.C) once every four hours during continuous feeding or between intermittent feedings.D) each time the feeding set is disconnected.E) each time the feeding container is filled/changed.F) each time the pump is stopped.The root cause cannot be specifically identified therefore corrective actions will be limited to monitoring the process for any adverse trends that require immediate attention.
 
Additional Manufacturer Narrative
Investigation summary: a device history record review could not be performed because the lot number reported is not valid.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.One decontaminated sample without the original package or lot number was received for evaluation.The returned device was evaluated, and no failures were found.The device worked as expected.The reported condition could not be confirmed.At this time, an action plan is not deemed required since the reported condition was not confirmed to be manufacturing related.The process is running according to product specifications meeting quality acceptance criteria will be keep monitoring the process for any adverse trends that require immediate attention.

Brand Name
10FR X 55 ENTRIFLEX W/STYLET
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key10396685
Report Number9612030-2020-02560
Device Sequence Number2743409
Product Code KNT
UDI-Device Identifier10884521582989
UDI-Public10884521582989
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8884721055E
Device Catalogue Number8884721055E
Device Lot Number112222
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer07/28/2020
07/28/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date09/15/2020
02/18/2021
Patient Sequence Number1